Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 108, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 28, 2001, 9:22 PM EDT for Forsyth County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 28, 2001, 9:22 PM EDT (01:22 UTC)
- Expired
- May 28, 2001, 9:45 PM EDT
- In force
- 23 min
- Issued by
- NWS Atlanta, GA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Forsyth County, GA
The radar
The Atlanta radar (KFFC), 110 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 8:00 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 764 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 290124 SVRATL GAC117-290145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 922 PM EDT MON MAY 28 2001 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN FORSYTH COUNTY IN NORTH CENTRAL GEORGIA * UNTIL 945 PM EDT * AT 922 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS UP TO 60 MPH AND DIME-SIZED HAIL LOCATED OVER NORTHWESTERN FORSYTH COUNTY...MOVING EAST AT 30 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...DUCKTOWN... HEARDVILLE...AND HIGHTOWER. DAMAGING STRAIGHT LINE WINDS ARE THE PRIMARY THREAT FROM THIS STORM. HOWEVER...WEAK...SHORT LIVED TORNADOES CAN SOMETIMES DEVELOP RAPIDLY WITHIN A LINE OF STORMS SUCH AS THIS. IF YOU ARE IN THE WARNED AREA...TAKE COVER NOW. WIDESPREAD WIND DAMAGE IS EXPECTED WITH THESE STORMS. WINDS MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. TAKE COVER NOW. INTENSE LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS AND STAY AWAY FROM WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3432 8423 3422 8425 3422 8399 3433 8399
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:50 PM EDT, 5 hours 32 minutes earlier.
Area forecast discussion, May 28, 3:50 PM EDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 350 PM EDT MON MAY 28 2001 CONVECTION NORTH GA NEAR FRONTAL BOUNDARY IN TENNESSEE WHILE SOUTH ASSOCIATED HEATING AND DEVELOPING OVERRUNING. ALOFT VORT ROTATES THRU GA TUESDAY. ANOTHER COMES THRU FRIDAY ...DEEPENING TROF THEN RDG BUILDS. TIMING THURSDAY-SATURDAY IN DOUBT DUE MODEL DIFFERENCES. SURFACE. FROPA TUESDAY. WARM FORNT THURSDAY MOVING NORTH THEN FROPA FRIDAY TO EARLY SATURDAY DEPENDING ON VORT ALOFT. TEMPERATURES CLOSE. COMPROMISE NEAR TERM. EXTENDED IN DOUBT. ATL 63/82/60/82/62 51-13 AHN 62/83/58/83/56 51-12 CSG 67/85/64/86/64 42013 MCN 65/84/62/86/60 42012 RMG 59/83/56/83/57 71--2 GVL 60/81/59/80/60 7--02 .ATL... GA...NONE.
In the hours before
Special weather statement, May 28, 5:45 PM EDT, 3 hours 37 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-290515- HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL GEORGIA NATIONAL WEATHER SERVICE PEACHTREE CITY GA 545 PM EDT MON MAY 28 2001 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE OVER NORTH AND CENTRAL GEORGIA TONIGHT... .SYNOPSIS... THE UPPER-LEVEL LOW PRESSURE SYSTEM ACROSS THE GREAT LAKES REGION WILL WEAKEN AND LIFT NORTHEAST OUT OF THE AREA THIS EVENING. HOWEVER...ANOTHER UPPER LEVEL DISTURBANCE ASSOCIATED WITH AN OLD CONVECTIVE COMPLEX WILL MOVE ACROSS MISSISSIPPI AND ALABAMA THIS EVENING. THIS SHORTWAVE TROUGH WILL BEGIN TO AFFECT PARTS OF NORTH AND CENTRAL GEORGIA LATER TONIGHT...PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS MAY POSSIBLY BECOME SEVERE. .PRIMARY HAZARD... THE PRIMARY THREAT FROM THE THUNDERSTORMS THIS EVENING AND TONIGHT WILL BE LARGE HAIL AND DAMAGING WINDS...ALONG WITH FREQUENT CLOUD-TO-GROUND LIGHTNING AND HEAVY RAINFALL. .DISCUSSION... INSTABILITY REMAINS MODERATE THIS EVENING WITH LIFTED INDICES IN THE ZERO TO -4 RANGE AND CAPES FROM 500 TO 1500. BREAKS IN THE CLOUD COVER HAS ALLOWED FOR SOME AREAS TO BECOME MORE UNSTABLE WITH THE AFTERNOON HEATING. AS THE MID TO UPPER LEVEL DISTURBANCE TRACKS INTO THE AREA THIS EVENING...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN INTENSITY AND COVERAGE. AN OLD STATIONARY FRONT ACROSS NORTH GEORGIA WILL ALSO SERVE AS A FOCUSING MECHANISM TO ADD INSTABILITY TO THE AIRMASS...WHICH WILL AID THUNDERSTORM INTENSITY. FOR SPOTTERS... SPOTTERS AND EMERGENCY MANAGERS SHOULD REMAIN ALERT THIS EVENING AND TONIGHT FOR THE POSSIBILITY OF ACTIVATION. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/FFC. DH
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 8:11 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 34 min |
| May 28, 8:31 PM EDT | Tornado Warning | FFC | Cherokee | 29 min |
| May 28, 8:52 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 23 min |
| May 28, 9:15 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 30 min |
| May 28, 9:57 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Hall | 33 min |
| May 28, 10:30 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 30 min |
| May 28, 10:37 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Henry | 23 min |
| May 28, 10:58 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 32 min |
| May 29, 7:42 AM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Laurens, Twiggs | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.